Markov chains conditioned never to wait too long at the origin
Jacka, Saul D.. (2009) Markov chains conditioned never to wait too long at the origin. Journal of Applied Probability, Vol.46 (No.3). pp. 812-826. ISSN 0021-9002
WRAP_Jacka_8473264-st-211209-nowaitfin.pdf - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Official URL: http://dx.doi.org/10.1239/jap/1253279853
Motivated by Feller's coin-tossing problem, we consider the problem of conditioning an irreducible Markov chain never to wait too long at 0. Denoting by τ the first time that the chain, X, waits for at least one unit of time at the origin, we consider conditioning the chain on the event (τ›T). We show that there is a weak limit as T→∞ in the cases where either the state space is finite or X is transient. We give sufficient conditions for the existence of a weak limit in other cases and show that we have vague convergence to a defective limit if the time to hit zero has a lighter tail than τ and τ is subexponential.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics|
|Divisions:||Faculty of Science > Statistics|
|Library of Congress Subject Headings (LCSH):||Markov processes, Probabilities, Branching processes, Boundary value problems, Convergence|
|Journal or Publication Title:||Journal of Applied Probability|
|Publisher:||Applied Probability Trust|
|Official Date:||September 2009|
|Page Range:||pp. 812-826|
|Access rights to Published version:||Open Access|
Doney, R. A. and Bertoin, J. (1996). Some asymptotic results for transient random walks. Adv. App. Prob. 28, 207--226.
Actions (login required)